Alert archive / Oklahoma / Wind Advisories in 2026
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 10, 2026, 12:32 AM CST for 16 counties in Oklahoma. It took effect at Feb 10, 2026, 5:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2026, 12:32 AM CST (06:32 UTC)
- In effect from
- Feb 10, 2026, 5:00 AM CST
- Expired
- Feb 10, 2026, 12:44 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2832 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS74 KOUN 100632 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1232 AM CST Tue Feb 10 2026 OKZ004>007-009>012-014>017-021-022-034-035-102100- /O.NEW.KOUN.WI.Y.0002.260210T1100Z-260210T2100Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-Roger Mills-Dewey-Custer-Blaine-Beckham-Washita-Greer-Kiowa- Including the cities of Snyder, Woodward, Laverne, Alva, Sayre, Fargo, Weatherford, Mangum, Okeene, Buffalo, Helena, Watonga, Clinton, Shattuck, Elk City, Carmen, Granite, Hobart, Pond Creek, Vici, Taloga, Cheyenne, Burns Flat, Cordell, Gage, Medford, Lamont, Geary, Seiling, Fairview, Hammon, Wakita, Leedey, Arnett, Enid, Cherokee, and Sentinel 1232 AM CST Tue Feb 10 2026 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northern, northwest, southwest, and western Oklahoma. * WHEN...From 5 AM early this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JT
1 follow-up statement
913 WWUS74 KOUN 101844 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1244 PM CST Tue Feb 10 2026 OKZ004>007-009>012-014>017-021-022-034-035-101945- /O.CAN.KOUN.WI.Y.0002.000000T0000Z-260210T2100Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-Roger Mills-Dewey-Custer-Blaine-Beckham-Washita-Greer-Kiowa- Including the cities of Vici, Shattuck, Geary, Snyder, Carmen, Cherokee, Weatherford, Wakita, Laverne, Fairview, Buffalo, Cheyenne, Fargo, Seiling, Okeene, Sayre, Alva, Leedey, Woodward, Mangum, Medford, Granite, Helena, Cordell, Lamont, Gage, Hobart, Sentinel, Pond Creek, Enid, Elk City, Clinton, Burns Flat, Hammon, Watonga, Arnett, and Taloga 1244 PM CST Tue Feb 10 2026 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue into the afternoon, but are not expected to reach advisory criteria. $$ MAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 9, 10:55 PM CST, 1 hour 37 minutes earlier. Its key messages:
- Updated at 1053 PM CST Mon Feb 9 2026
- Near-critical fire weather conditions across portions of western Oklahoma through this evening; Red Flag Warning until 7 PM.
- Low-medium chance for rainfall on Tuesday-early Wednesday; greater chances for precipitation late this week into next weekend.
Area forecast discussion, Feb 9, 10:55 PM CST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 1055 PM CST Mon Feb 9 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1053 PM CST Mon Feb 9 2026 - Near-critical fire weather conditions across portions of western Oklahoma through this evening; Red Flag Warning until 7 PM. - Low-medium chance for rainfall on Tuesday-early Wednesday; greater chances for precipitation late this week into next weekend. && .NEAR TERM... (Rest of today and tonight) Issued at 1252 PM CST Mon Feb 9 2026 An afternoon and early evening of fire weather danger is upcoming for portions of western Oklahoma and western-north Texas. The center of a shortwave ridge will hug the I-35 corridor throughout the day, leading to an exceptionally warm (by early February standards) and dry day to begin the new work week. Widespread peak temperature readings in the 80s are likely, and a few locations across northern and central Oklahoma may approach daily records for February 9th. An ejecting northern stream wave will instigate lee cyclogenesis through the day, leading to a sharpening pressure gradient across the forecast area. Strong southwesterly wind gusts, as high as 30-35 mph, will continue across western Oklahoma through sunset. Warm temperatures and strong diurnal mixing will contribute to very low relative humidity, possibly as low as 10% in spots, across far western portions of the area over the coming hours. Amidst increasingly dry fuels, problematic fire weather conditions are developing across portions of far western and northwestern Oklahoma. Any intrusion of high clouds across this area looks minimal through the peak of the burn period today. A Red Flag Warning continues for portions of the aforementioned area through 7 PM this evening, and burning is discouraged in and near the warning area. A strong surface front will begin pushing southward across northern Oklahoma during the predawn hours on Tuesday. The main sensible change with this feature will be shifting (southwest-to-north) and gusty winds (up to 40-45 mph possible). At present, the front is expected to extend near the Interstate 44 corridor towards daybreak on Tuesday. Ungar && .SHORT TERM... (Tuesday through Wednesday night) Issued at 1252 PM CST Mon Feb 9 2026 The passing front, and influence from an approaching upper system, will offer potential for a few sensible weather highlights on Tuesday. Gusty north-northeasterly winds are expected to continue on Tuesday morning north and west of the I-44 corridor, as a notable surface pressure gradient remains and mixing into 40+ knot low-level jet begins. Winds will begin to relax into the early afternoon as both features begin to weaken. While airmass modification in the post-front will not be overly noteworthy, especially considering what we can see at this point of the year, cooler temperatures are likely across central, western and northern Oklahoma during the day on Tuesday. With the front continuing to move slowly southeastward through the day, some locations across southern Oklahoma will observe their warmest temperature towards midday, with subsequent cooling into the afternoon. The I-40/44 corridors remain the epicenter for greatest temperature uncertainty on Tuesday, with higher confidence in 50s across northern Oklahoma and upper-70s across the eastern Red River Valley. We are still eyeing low-medium potential for rain showers towards the afternoon, evening and into early Wednesday morning. Precipitation potential looks to remain focused along and south of the I-40 corridor, as a lifting upper system begins to interact with the previous frontal boundary. Rainfall totals are still forecast to remain <0.25" on average across the area by sunrise Wednesday. Dry and mild weather returns on Wednesday, as high-amplitude ridging develops across the Plains. Weak cold air advection during the morning and lingering clouds will keep us cooler than the past weekend/Monday, though we still expect temperatures to peak a few degrees above climatological normal (in the 60s). Ungar && .LONG TERM... (Thursday through Sunday) Issued at 1231 AM CST Mon Feb 9 2026 After the upper wave moves out of the southern Plains, models show some weak ridging developing over the region as a trough digs across the western U.S. This trough is expected to eventually approach and move across the region late this week into next weekend. At the sfc, models show another cold front moving across the region towards the end of the week. Rain and maybe some storms will be possible with this system late this week into the weekend. The above average temperatures are also expected to continue the rest of the week into next weekend although not as warm as Monday at most locations. && .AVIATION... (06Z TAFS) Issued at 1053 PM CST Mon Feb 9 2026 High clouds will continue to increase from the south tonight into tomorrow as a cold front moves in from the north. The front will cross the majority of the area by Tuesday afternoon, with gusty north winds expected behind it. Winds could gust over 30 knots for a time Tuesday morning across western OK, with speeds decreasing later in the afternoon and evening. Light rain is possible will across western north TX into southern OK later Tuesday afternoon into Tuesday evening. Ceilings and vis are expected to remain VFR through the period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 53 59 40 / 0 0 10 20 Hobart OK 79 49 57 38 / 0 0 10 20 Wichita Falls TX 81 57 65 45 / 0 0 30 50 Gage OK 82 39 55 28 / 0 0 0 0 Ponca City OK 79 45 58 34 / 0 0 0 0 Durant OK 80 60 75 48 / 0 0 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...09 SHORT TERM...09 LONG TERM....25 AVIATION...08
Nearby
Wind Advisories in Oklahoma, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.